MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORTH HAVEN ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 173019
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter during a laparoscopic tap procedure, the swab dissolved in the preparation from the stalk.The swab from the device fell into the patient cavity but was retrieved through the trocar.X-ray was not performed to locate the component.Current patient status is alive with no injury.There was no patient adverse events reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of the device.The cotton tip was detached from device with no evidence of adhesive.A review of the device history record indicates that, although, the product was released meeting all quality release specifications at the time of manufacture, a field action and a corrective and preventative action have been initiated for this product which includes this particular lot.An assembly error was identified during product analysis.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO PEANUT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195mc dermott rd
north haven CT 06473
MDR Report Key6454892
Report Number1219930-2017-05199
Device Sequence Number16488406
Product Code GCJ
UDI-Device Identifier20884523000761
UDI-Public20884523000761
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K931962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number173019
Device Catalogue Number173019
Device Lot NumberM6G01X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2017
Initial Date Received by Manufacturer 03/13/2017
Supplement Date Received by Manufacturer03/13/2017
10/17/2017
Initial Report FDA Received Date04/03/2017
Supplement Report FDA Received Date09/14/2017
11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1